Missouri, 2019Tornado in Missouri, June 15, 2019
June 15, 2019 · NWS EAX · 1 event in 1 county or zone
On the evening of June 15 scattered severe thunderstorms formed in northwest Missouri, and brought strong winds and large hail These storms also produced a weak and brief tornado near Mound City, Missouri. Little to no damage occurred from this tornado aside from some trees and light objects in the Mound City area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of June 15 scattered severe thunderstorms formed in northwest Missouri, and brought strong winds and large hail These storms also produced a weak and brief tornado near Mound City, Missouri. Little to no damage occurred from this tornado aside from some trees and light objects in the Mound City area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 15, 1:53 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 15, 1:53 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
253 PM CDT Sat Jun 15 2019
.Discussion...
Issued at 251 PM CDT SAT JUN 15 2019
Main focus in the short-term is potential for thunderstorms late
this afternoon into the overnight hours. Departing shortwave trough
over Illinois has temporarily resulted in subsidence in its wake,
noted by lack of cumulus field. The approach of another weak wave
has helped spawn agitated cumulus along and just behind a surface
cold front in far northern Kansas and southern Nebraska into far
northern Missouri. Convection is expected to continue to grow with
time within this zone, and CAMs suggest more expansive development
along the front later this evening as the boundary sags towards the
Interstate 70 corridor. Environment is characterized by weakening
CIN and increasing instability, and with marginally supportive deep
layer shear for organized storms, strong to severe storms will
remain a possibility through the mid-evening hours. The primary
severe weather threats will be large hail early in the storm
evolution, transitioning to periodic damaging wind gusts. A broken
line of storms is expected to approach the KC Metro/Interstate 70
corridor between 10pm and midnight. As convection shifts south of
the Interstate, nocturnal cooling and cold-pool imbalance should aid
in a gradual weakening trend of storm organization and intensity.
Cold front is anticipated to slide south towards the southern
forecast area by midday Sunday. This should keep best thunderstorm
chances Sunday and Monday generally south of Interstate 70. Next
best chance for widespread thunderstorms arrives Tuesday night into
Wednesday as the next upper trough approaches the area.
&&
.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1219 PM CDT SAT JUN 15 2019
VFR expected through the period. Main challenge is thunderstorm
probability and timing - still expected just before/around midnight
at terminals. Overall impacts at terminal space should be limited.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Blair
Aviation...Blair
Hazardous weather outlook, Jun 15, 4:04 AM CST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
504 AM CDT Sat Jun 15 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
504 AM CDT Sat Jun 15 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Severe potential will exist late this afternoon and evening. All
modes of severe weather will be possible, however, damaging winds
and large hail will be the primary threats.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Strong storms may be ongoing early Sunday morning and will impact
storm development and placement later in the day.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 15, 2:40 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
340 PM CDT Sat Jun 15 2019
MOZ001-011-152130-
Atchison MO-Holt MO-
340 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Craig, or 13 miles north of Falls City, moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Craig, Corning and Indian Cave State Park.
This includes Interstate 29 between mile markers 89 and 105.
LAT...LON 4034 9555 4032 9521 4010 9533 4014 9543
4016 9544 4018 9547 4019 9548 4022 9547
4025 9549 4026 9555 4029 9555 4030 9557
TIME...MOT...LOC 2040Z 288DEG 14KT 4025 9552
BarhamTornado, Holt
- When
- June 15, 3:22 PM CST to 3:23 PM CST
- Where
- Holt County, 0.94 mi NNW of Mound City to 0.46 mi NNE of Mound City
- Rating
- EF0
- Path length
- 0.71 mi
- Path width
- 15 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.142, -95.240
After a report of a tornado was received by the office investigation using online news and inquiries to local business helped identify the path of this brief and weak tornado through portions of Mound City. Little to no damage occurred outside of several tree limbs and light objects.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, June 15 to 16, 2019$2.1 million · EF2 · 24 events
- Tornadoes and Hail in Oklahoma, June 15, 2019$203,000 · EF2 · 30 events
- Tornadoes and Hail in Indiana, June 15, 20192 injured · $314,000 · EF1 · 5 events
- Tornadoes and Damaging Winds in Illinois, June 15 to 16, 2019$220,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in Iowa, June 15, 2019EF2 · 6 events
- Flash Flooding and Flood in Minnesota, June 15, 2019$650,000 · 1.5 in hail · 7 events
- Tornado and Flash Flooding in Iowa, June 15, 2019$185,000 · EF0 · 25 events
- Tornado and Hail in Texas, June 15, 2019$51,000 · 1.75 in hail · 9 events
- Tornado and Damaging Winds in Ohio, June 15, 2019$42,000 · EF0 · 3 events
- Flood and Hail in Texas, June 15, 20193.23 in hail · 27 events
- Tornado and Damaging Wind in Illinois, June 15, 2019EF1 · 2 events
- Flash Flooding and Flooding in Indiana, June 15 to 16, 2019$9,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835163.